University of Hertfordshire

Adverse psychiatric effects associated with herbal weight-loss products

Research output: Contribution to journalArticle

Standard

Adverse psychiatric effects associated with herbal weight-loss products. / Bersani, Francesco Saverio ; Coviello, Marialuce; Imperatori, Claudio ; Francesconi, Marta ; Valeriani, Giuseppe; De Stefano, Gianfranco; Bolzan Mariotti Posocco, Flaminia ; Santacroce, Rita; Minichino, Amedeo; Corazza, Ornella.

In: BioMed Research International, Vol. 2015, 120679, 2015.

Research output: Contribution to journalArticle

Harvard

Bersani, FS, Coviello, M, Imperatori, C, Francesconi, M, Valeriani, G, De Stefano, G, Bolzan Mariotti Posocco, F, Santacroce, R, Minichino, A & Corazza, O 2015, 'Adverse psychiatric effects associated with herbal weight-loss products', BioMed Research International, vol. 2015, 120679. https://doi.org/10.1155/2015/120679

APA

Bersani, F. S., Coviello, M., Imperatori, C., Francesconi, M., Valeriani, G., De Stefano, G., Bolzan Mariotti Posocco, F., Santacroce, R., Minichino, A., & Corazza, O. (2015). Adverse psychiatric effects associated with herbal weight-loss products. BioMed Research International, 2015, [120679]. https://doi.org/10.1155/2015/120679

Vancouver

Bersani FS, Coviello M, Imperatori C, Francesconi M, Valeriani G, De Stefano G et al. Adverse psychiatric effects associated with herbal weight-loss products. BioMed Research International. 2015;2015. 120679. https://doi.org/10.1155/2015/120679

Author

Bersani, Francesco Saverio ; Coviello, Marialuce ; Imperatori, Claudio ; Francesconi, Marta ; Valeriani, Giuseppe ; De Stefano, Gianfranco ; Bolzan Mariotti Posocco, Flaminia ; Santacroce, Rita ; Minichino, Amedeo ; Corazza, Ornella. / Adverse psychiatric effects associated with herbal weight-loss products. In: BioMed Research International. 2015 ; Vol. 2015.

Bibtex

@article{72d34e433aa349cf803fc3da2fc203d7,
title = "Adverse psychiatric effects associated with herbal weight-loss products",
abstract = "Obesity and overeating are among the most prevalent health concerns worldwide and individuals are increasingly using performance and image-enhancing drugs (PIEDs) as an easy and fast way to control their weight. Among these, herbal weight-loss products (HWLPs) often attract users due to their health claims, assumed safety, easy availability, affordable price, extensive marketing, and the perceived lack of need for professional oversight. Reports suggest that certain HWLPs may lead to onset or exacerbation of psychiatric disturbances. Here we review the available evidence on psychiatric adverse effects of HWLPs due to their intrinsic toxicity and potential for interaction with psychiatric medications",
author = "Bersani, {Francesco Saverio} and Marialuce Coviello and Claudio Imperatori and Marta Francesconi and Giuseppe Valeriani and {De Stefano}, Gianfranco and {Bolzan Mariotti Posocco}, Flaminia and Rita Santacroce and Amedeo Minichino and Ornella Corazza",
note = "Date of Acceptance: 02/08/2015. Copyright {\textcopyright} 2015 F. Saverio Bersani et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited",
year = "2015",
doi = "10.1155/2015/120679",
language = "English",
volume = "2015",
journal = "BioMed Research International",
issn = "2314-6133",
publisher = "Hindawi Publishing Corporation",

}

RIS

TY - JOUR

T1 - Adverse psychiatric effects associated with herbal weight-loss products

AU - Bersani, Francesco Saverio

AU - Coviello, Marialuce

AU - Imperatori, Claudio

AU - Francesconi, Marta

AU - Valeriani, Giuseppe

AU - De Stefano, Gianfranco

AU - Bolzan Mariotti Posocco, Flaminia

AU - Santacroce, Rita

AU - Minichino, Amedeo

AU - Corazza, Ornella

N1 - Date of Acceptance: 02/08/2015. Copyright © 2015 F. Saverio Bersani et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited

PY - 2015

Y1 - 2015

N2 - Obesity and overeating are among the most prevalent health concerns worldwide and individuals are increasingly using performance and image-enhancing drugs (PIEDs) as an easy and fast way to control their weight. Among these, herbal weight-loss products (HWLPs) often attract users due to their health claims, assumed safety, easy availability, affordable price, extensive marketing, and the perceived lack of need for professional oversight. Reports suggest that certain HWLPs may lead to onset or exacerbation of psychiatric disturbances. Here we review the available evidence on psychiatric adverse effects of HWLPs due to their intrinsic toxicity and potential for interaction with psychiatric medications

AB - Obesity and overeating are among the most prevalent health concerns worldwide and individuals are increasingly using performance and image-enhancing drugs (PIEDs) as an easy and fast way to control their weight. Among these, herbal weight-loss products (HWLPs) often attract users due to their health claims, assumed safety, easy availability, affordable price, extensive marketing, and the perceived lack of need for professional oversight. Reports suggest that certain HWLPs may lead to onset or exacerbation of psychiatric disturbances. Here we review the available evidence on psychiatric adverse effects of HWLPs due to their intrinsic toxicity and potential for interaction with psychiatric medications

U2 - 10.1155/2015/120679

DO - 10.1155/2015/120679

M3 - Article

VL - 2015

JO - BioMed Research International

JF - BioMed Research International

SN - 2314-6133

M1 - 120679

ER -